16 days off T3 and TSH 32

Hi

My daughter has been self medicating with T3 for over nearly two years now.

Her G.P. would not treat her as her TSH was 4.7 range 0.35 - 4.7 and Doctor said as she did not have anti bodies she did not need medication. She had been having all the symptoms of hypothyroidism for five years prior to this test.

She was eventually diagnosed hypo. by Dr. Skinner. She got up to 175mcg. levo. without any improvement. After Dr. Skinner sadly passed away she started taking Thyroid S. but this did not suit her either. She went onto T3 only and has got up to 100mg of T3 without any hyper symptoms and she feels 80% better than she did.

She has not told her G.P. she is self treating with T3 but because she went to see her about another health issue the Doctor said she would do a range of blood tests including thyroid so she decided to stop her T3 before the blood tests. The T3 was stopped sixteen days before the test and her TSH came back at 32 and T4 was 0.35.

I recently read on the forum a member had stopped her T3 for around a week and their TSH had shot up into the 30's. I have tried to find the thread but cannot find it.

My question is if my daughter had never taken any thyroid meds. would her TSH risen to 32 or is the TSH at this high level because of a sort of rebound affect from taking a high dose of T3 and then stopping for sixteen days.

Any thoughts please.

BTW she felt dreadful for the sixteen days without the T3.

s

7 Replies

oldestnewest
  • lucylocks,

    Your daughter's TSH is so high because she is very hypothyroid without T3 or other thyroid replacement. Self medicating won't have have caused a rebound effect.

  • Thank you Clutter,

    Her Doctor told her TSH has risen so high and sounded surprised when said she has now got a diagnoses of hypo. My daughter replied "well I knew I had something wrong with me but you kept saying there was nothing wrong" Doctor just looked at her and offered her levo. It was at this point my daughter told her she had been self treating with T3. Doctor said well we not advise it as it can effect your heart. My daughter said "well I am taking it" Doctor said "it's up to you".

    It is so annoying, she has felt so ill and all the time they have said she had nothing wrong with her. When will they ever start looking at these stupid ranges and listen to the patient.

  • Amazing that it can do nothing but influence everything!

  • Thank you eljii, for the link.

    Like I have just said to Clutter, when will Doctors start to look at symptoms and stop being so obsessed with these stupid ranges.

    I will have a look at Diogenes post yesterday.

  • Taking any drug has its problems but I have found that taking NDT means that the next morning my thyroid 'resets'!

  • Hi Glynisrose,

    I'm sorry I didn't get it. What do you mean by saying that your thyroid "resets"?

  • What I meant was that hormones are very forgiving and will 'reset' to what your thyroid was the day before.

You may also like...